Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Sudden Viral Load Elevation
May 21, 2002

I have been taking a drug combination of zerit/epivir/viracept for six years with relatively good success (CD4 +/- 375 and viral load undetectable) and with little side effects. Twelve weeks ago my viral load was at 1000 but the Dr was not overly concerned. Having gone today for my latest lab results I received the news that my viral load has shot up to 27,000 and liver enzymes are elevated. During the past twelve weeks I have been taking Zoloft which caused pretty severe diarrhea. More blood was taken to perform further test. When I mentioned changing my drug combo the Dr. was not very encouraging. Should I be concerned about this answer. bg

Response from Dr. Little

Yes, in general, an increase in your viral laod to 27,000 (especially after a hint that things were not going well 12 weeks ago) would not leave me with a good feeling about continuing your current regimen. I would have performed a drug resistance test (perhaps while giving you a drug holiday if your liver tests were quite elevated) and then planned another different treatment regimen - perhaps even using some of your current drugs if no resistance was demonstrated and they were well tolerated and not thought related to your liver problems. I would not feel comfortable continuing your current regimen - unless you have VERY limited options.


Previous
3TC Again?
Next
3TC, TAMs and NEMs

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement